Oklahoma, 2009Damaging Wind in Oklahoma, June 20, 2009
June 20, 2009 · NWS OUN · 1 event in 1 county or zone
A thunderstorm moved through Blackwell during the mid-evening hours producing localized tree damage, mainly to the southeast quarter of town. No other damage was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moved through Blackwell during the mid-evening hours producing localized tree damage, mainly to the southeast quarter of town. No other damage was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 20, 8:29 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 20, 8:29 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT SAT JUN 20 2009
.DISCUSSION...
THE MAIN AREA OF RAIN SHOULD CLEAR THE NORTHEAST PART OF OUR
FORECAST AREA WITHIN THE NEXT HOUR OR TWO. IN RETROSPECT... WE
PROBABLY SHOULD HAVE HAD HIGHER POPS FOR THE NORTHWEST HALF OF
OKLAHOMA AND WESTERN NORTH TEXAS... BUT THE STORMS HELD TOGETHER
LONGER AND STRONGER THAN ANTICIPATED.
THE NIGHTTIME INVERSION SHOULD ELIMINATE ANY CHANCE OF SURFACE-
BASED CONVECTION AFTER THE NORTHEAST STORMS MOVE OUT. HOWEVER...
THE CONTINUING FLOW OF TROPICAL MOISTURE ALOFT MAY YET CAUSE SOME
OVERNIGHT CONVECTION... SO THE EXISTING POPS NOW LOOK REASONABLE.
OTHER THAN PERHAPS SOME ISOLATED AFTERNOON CONVECTION... IT
APPEARS THAT THIS WILL BE OUR LAST CHANCE FOR RAIN FOR A WHILE...
AS THE UPPER RIDGE DRIFTS WEST TO COVER THE SOUTHERN PLAINS FOR
MOST OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 96 75 98 / 10 10 10 0
HOBART OK 73 96 75 100 / 20 10 10 0
WICHITA FALLS TX 75 97 77 101 / 10 10 10 0
GAGE OK 68 95 71 101 / 40 10 10 0
PONCA CITY OK 75 95 76 98 / 20 10 10 0
DURANT OK 75 95 75 97 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/26
Hazardous weather outlook, Jun 20, 11:00 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 20 2009
OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT JUN 20 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.
DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM WITHIN A
REGION OF DEEP MOISTURE OVER THE PANHANDLES AND NORTHWEST OKLAHOMA. THE
MOISTURE IS IN PLACE AHEAD OF AN UPPER LEVEL TROUGH OVER ARIZONA.
WHILE THE UPPER TROUGH MOVES NORTH...LOWER AND MID-LEVEL WINDS
INCREASE. HOWEVER...THE WARM FRONT IS MOVING OUT OF NORTHWEST
OKLAHOMA SO ANY SEVERE WEATHER RISK IS EXPECTED TO BE IN KANSAS.
MOVEMENT OF THUNDERSTORMS WOULD ALSO BE AWAY FROM OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE CENTERED OVER THE LOWER MISSISSIPPI VALLEY
WILL SHIFT WEST SUNDAY INTO THE MIDDLE OF NEXT WEEK. THEREFORE...
THUNDERSTORMS CHANCES WILL BE VERY SLIM.
OTHER HAZARDOUS WEATHER...
HEAT INDICES WILL CONTINUE TO REACH THE UPPER 90S IN MANY AREAS...
AND MAY EXCEED 105 LOCALLY... EACH AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.Thunderstorm Wind, Kay
- When
- June 20, 8:55 PM CST to 8:57 PM CST
- Where
- Kay County, Blackwell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.800, -97.280
Numerous medium to large tree limbs were downed. The damage was confined mainly to the southeast part of town. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 20, 20091 death · 3 injured · $515,000 · EF1 · 14 events
- Damaging Winds in Kentucky, June 20, 2009$173,000 · 65 kt wind · 8 events
- Tornadoes in Kansas, June 20, 2009$50,000 · EF1 · 3 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 20, 2009$56,000 · 50 kt wind · 10 events
- Flash Flood in Pennsylvania, June 20, 2009$75,000 · 1 event
- Damaging Wind in Pennsylvania, June 20, 2009$50,000 · 50 kt wind · 1 event
- Tornadoes and Hail in Maryland, June 20, 2009EF1 · 6 events
- Damaging Winds in Tennessee, June 20, 2009$24,000 · 55 kt wind · 3 events
- Storm Surge in New York, June 20 to 21, 2009$16,000 · 3 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2009$1,000 · EF0 · 8 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, June 20, 200950 kt wind · 6 events
- Damaging Winds in Kentucky, June 20, 2009$5,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185814.